Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The Sylow subgroups of the symmetric groups


Author: A. J. Weir
Journal: Proc. Amer. Math. Soc. 6 (1955), 534-541
MSC: Primary 20.0X
DOI: https://doi.org/10.1090/S0002-9939-1955-0072142-7
MathSciNet review: 0072142
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] L. Kaloujnine, Sur les $ p$-groupes de Sylow du groupe symétrique de degré $ m$, C. R. Acad. Sci. Paris vol. 221 (1945) pp. 222-224. MR 0014087 (7:239b)
  • [2] -, La structure des $ p$-groupes de Sylow des groupes symétriques finis, Ann. École Norm. (3) vol. 65 (1948) pp. 239-276. MR 0028834 (10:505b)
  • [3] M. Krasner and L. Kaloujnine, Produit complet de groupes de permutations et problème d'extension de groupes, I, II, III, Acta Univ. Szeged. vol. 13 (1950) pp. 208-230; vol. 14 (1951) pp. 39-66, 69-82.
  • [4] L. Kaloujnine, Le produit complete de groupes et la théorie d'extension de Schreier, Algèbre et Théorie de Nombres, Colloques de la Recherche Scientifique, No. 24, Paris, 1950, pp. 203-206. MR 0049893 (14:242e)
  • [5] W. Burnside, The theory of groups, 2d ed., Cambridge University Press, 1911.
  • [6] G. Polyà, Kombinatorische Anzahlbestimmungen für Gruppen, Graphen, und Chemische Verbindungen, Acta Math. vol. 68, pp. 145-254.
  • [7] O. Ore, Theory of monomial groups, Trans. Amer. Math. Soc. vol. 51 (1942) pp. 15-64. MR 0005739 (3:197e)
  • [8] A. J. Weir, Sylow $ p$-subgroups of the general linear group over finite fields of characteristic $ p$, Proc. Amer. Math. Soc. vol. 6 (1955) pp. 454-464. MR 0069175 (16:995d)
  • [9] -, Sylow $ p$-subgroups of the classical groups over finite fields with characteristic prime to $ p$, Proc. Amer. Math. Soc. vol. 6 (1955) pp. 529-533. MR 0072143 (17:235e)
  • [10] P. Hall, A contribution to the theory of groups of prime power order, Proc. London Math. Soc. vol. 36 (1933) pp. 29-95.
  • [11] H. Zassenhaus, The theory of groups, Chelsea, 1949. MR 0030947 (11:77d)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20.0X

Retrieve articles in all journals with MSC: 20.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1955-0072142-7
Article copyright: © Copyright 1955 American Mathematical Society

American Mathematical Society